MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate between (b)(6) 2020.(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) exchange occurred five months after the original surgery to give the patient plenty of time to neuroadapt to the symfony toric iol.The doctor indicated that the patient had tecnis zlb00 in her other eye and constantly, all through the smooth period, preferred her vision in that eye.Visual acuity (va) in operative eye was pre-op 20/60, va post-op 20/20.Visual symptoms were symptoms blurry and halos.No adverse events.No other information was provided.
 
Additional Manufacturer Narrative
It was learned upon further follow-up that implant date provided in the initial mdr submitted was incorrect.Section below was updated to reflect the correct implant date.Section d6: if implanted, give date: (b)(6) 2020.Also, additional information was obtained, therefore appropriate sections below were also updated.Additional information: section b3: date of event: (b)(6) 2020.A replacement iol zlb00 16.0 diopters, serial number (b)(6) was implanted.Section d10.Device available for evaluation? yes.Returned to manufacturer on: 9/8/2020.Section h3.Device returned to manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and that the lens was received cut almost completely in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10423134
Report Number9614546-2020-00321
Device Sequence Number14301554
Product Code POE
UDI-Device Identifier05050474605725
UDI-Public(01)05050474605725(17)230704
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/19/2020
10/25/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/16/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Date Report Sent to FDA01/01/2005